# SDR 2000ZZZX459

- Difficulty date: November 2, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N44UA
- Make and model: Doug DC-8F-54
- Aircraft serial: 45800
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM MIA, EXPERIENCED SMOKE AND ELECTRICAL ODOR IN THE COCKPIT; RETURNED TO MIA AND LANDED WITHOUT INCIDENT.  INSPECTION REVEALED THE BALLAST FOR THE FIRST OFFICER LIGHT WAS OVERHEATED.  REPLACED BALLAST AND RETURNED AIRCRAFT TO SERVICE.  (X)
